Alert archive / Kentucky / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Jackson, KY

May 24, 2017Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 24, 2017, 2:50 PM EDT for Pike County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2017, 2:50 PM EDT (18:50 UTC)
Expired
May 24, 2017, 5:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Pike County, KY

The radar

The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WGUS53 KJKL 241850
FFWJKL
KYC195-242145-
/O.NEW.KJKL.FF.W.0010.170524T1850Z-170524T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
250 PM EDT WED MAY 24 2017

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Southeastern Pike County in southeastern Kentucky...

* Until 545 PM EDT

* At 250 PM EDT, media reported flash flooding across the warned 
  area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Elkhorn City, Rockhouse, Shelby Gap, Jamboree, Argo, Fishtrap Lake,
  Phyllis, Ashcamp, Phelps, Belcher, Fedscreek, Toonerville,
  Marrowbone, Dorton, Majestic, Coleman, Board Tree, Mouthcard,
  Cedarville and Lookout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3727 8235 3723 8250 3720 8256 3721 8259
      3725 8263 3725 8264 3759 8216 3759 8213
      3758 8213 3757 8214 3755 8213 3756 8208
      3753 8205 3755 8204 3754 8202 3754 8197

$$

JMW
1 follow-up statement
212 
WGUS73 KJKL 242152
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
552 PM EDT WED MAY 24 2017

KYC195-242201-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-170524T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike KY-
552 PM EDT WED MAY 24 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PIKE COUNTY HAS
EXPIRED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3727 8235 3723 8250 3720 8256 3721 8259
      3725 8263 3725 8264 3759 8216 3759 8213
      3758 8213 3757 8214 3755 8213 3756 8208
      3753 8205 3755 8204 3754 8202 3754 8197

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:40 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 24, 11:40 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1140 AM EDT Wed May 24 2017

.UPDATE...
Issued at 1140 AM EDT WED MAY 24 2017

15z sfc analysis shows a seasonably deep, and stacked, low moving
through the Tennessee Valley. The warm frontal structure with
this is lifting northeast into eastern Kentucky with an associated
cluster of showers and embedded thunderstorms. This first batch
should go through relatively benign, but any 'dry slotting' behind
this initial band would open up the opportunity for increasing
instability and the development on more organized and potentially
severe storms given the favorable wind profile and cold pool
aloft. We will monitor the situation through the early afternoon
with a particular focus on clearing and thinning potential in the
cloud cover. Temperatures currently are in the upper 50s to lower
60s with the rain and closer to the mid 60s outside of it with
dewpoints nearly the same. Winds are light and variable away from
any thunderstorm. Have updated the forecast to fine tune the PoPs,
QPF, and wx through the afternoon per radar trends and the latest
HRRR. Also, touched up the T and Td per the latest obs and
trends. These have been sent to the NDFD and web servers along
with an updated ZFP.

UPDATE Issued at 644 AM EDT WED MAY 24 2017

The latest surface analysis shows that the deepening surface low
near the TN/OH Valley will track NNE through the day. The HRRR
suggest there will be multiple rounds of showers and
thunderstorms, but differing solutions are offered up by other
CAMs. Given will leave the POPs as is until better overall
consistency and trends are seen. Based on the radar trends the
lead shield of showers and thunderstorms will progress into the
Lake Cumberland region by around 13Z and far east by 16Z. Severe
risk concern is still in place owing seeing destabilization this
afternoon.

&&

.SHORT TERM...(Today through Thursday)
Issued at 410 AM EDT WED MAY 24 2017

Surface analysis shows an area of surface low pressure continues
to deepen across Middle TN this morning. This as an upper level
wave in the lower MS Valley based on WV SAT rides NE providing
plenty of forcing for ascent across the TN and OH Valley. This
will also drive the aforementioned surface low pressure NNE
likely just NW of the CWA. This will probably drive a more
occluded front across the region and lead to a solid chance of
showers and thunderstorms from late morning into this afternoon.
The low track certainly has our attention, as it would favor
backed winds near the surface. The real issue at hand will be the
large scale forcing could inhibit building any instability this
afternoon with more debris clouds streaming into the region.
However, despite the caveat if we do see clearing and subsequently
more instability organized convection would be likely given ample
shear, with effective values running in the 30 to 40-knot range.
Also the low level backing mentioned above would combine with low
LCLs and effective SRH approaching 200 m^2/s^2 leading to a
isolated tornado risk. However, the main risks with any stronger
storms that could get going would be damaging winds and large
hail given the potential for rotating updrafts. The CAMs remain
complicated and solutions continue to differ probably owing to the
large scale ascent. The HRRR TLE does offer a shot of seeing
severe hail, but the CIPS are lack luster when it comes to climo
for this setup. Also given the deep moisture also can not rule
out the potential for isolated instances of flash flooding.

This upper level closed low will continue to wrap up today and
deepen across the Ohio Valley. The low pressure will track north
and this will lead to a lull in the precipitation this evening.
Did not go no POPs tonight but would not be surprised if that is
the case. However, this system will become vertically stacked
across the Ohio Valley. This will send an area of PVA and low
level convergence SE toward the region by dawn Thursday. An area
of showers will accompany this area of lift and ride across the
region on Thursday. Then surface pressure and height rises are
left in the wake.

Temperatures today will be dependent on clearing, but lower 70s
will probably be the story. Did hedge below the blended guidance
Thursday given the lowering 850mb temps and cloud cover.

.LONG TERM...(Thursday night through Tuesday)
Issued at 410 AM EDT WED MAY 24 2017

Wrap-around moisture on the backside of a departing upper low and
surface low across the Ohio Valley will continue the threat for rain
showers through Thursday evening, before a brief stint of ridging
and subsidence filters into eastern Kentucky for the end of the
week. This will bring some patchy fog to the valleys of eastern
Kentucky, moreso in the Bluegrass and Lake Cumberland regions,
Friday morning as clearing occurs earlier in the night. A
ridge/valley temperature split should be in store as well as a dry
Friday takes shape with seasonable temperatures in the mid-upper 70s.

This reprieve from the wet weather will be short-lived as backing
flow aloft takes shape downstream of an upper low rotating into
Manitoba, along with attendant troughiness extending through the
Great Plains into the Desert Southwest. A surface low pressure
system will ride up the Ohio Valley as eastern Kentucky sits in the
warm sector, bringing renewed chances of showers and thunderstorms
through Memorial Day weekend. Numerous shortwave perturbations look
to be entrenched in the prevailing southwest flow regime, leading to
mid level cooling and large scale forcing for ascent. Eastward
movement of this system into the Great Lakes late this weekend will
bring a cold front through the Ohio Valley and toward eastern
Kentucky later Sunday into Sunday night. While storms on Saturday
should exhibit more of a discrete nature, increasing larger scale
forcing later Sunday will likely lead to a linear storm mode.
Therefore, the more widespread threat of any severe weather, most
notably a damaging wind threat, would come later Sunday with this
latter development. Still some details to be ironed out regarding
southern extent of the greater upper level forcing along with the
exact degree of destabilization that will materialize.

Dry and somewhat cooler conditions should ensue for Memorial Day,
prior to another round of showers and thunderstorms arriving Tuesday
as another upper low swings into the upper Midwest and western Great
Lakes on the heels of the weekend system. A subsequent cold frontal
passage will further lower temperatures through the 70s as
subsidence builds in for midweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 709 AM EDT WED MAY 24 2017

Vary conditions exist across the CWA this morning with regards to
CIGs and VIS. The fog and low stratus seems to be more mid-slope
and therefore causing most of the issues at the TAF sites versus
the valleys. The IFR or less CIGs are expected to rise to MVFR
through the day. A low pressure system and front will move closer
to the region today leading to showers and thunderstorms through
the day. Some of the short term models suggest we could have
multiple rounds of convection, but will mainly focus convection
in the TAFs for the afternoon. TAF sites that see strong
convection could see quick lowering to airport minimums. Winds
will be light through the period, but stronger gusts will remain
possible with stronger storms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...DJ
LONG TERM...GUSEMAN
AVIATION...DJ
Hazardous weather outlook, May 24, 1:54 PM EDT, 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
154 PM EDT Wed May 24 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-252100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, and Whitesburg
154 PM EDT Wed May 24 2017

...TORNADO WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are likely into this evening. Storms that develop
will have the potential to produce damaging winds, large hail,
and tornadoes. In addition, locally heavy rainfall may lead to
some instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible Friday evening, Saturday afternoon through
early Monday morning, and Tuesday afternoon through evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of storm damage,
large hail, or flooding.

KYZ119-120-252100-
Martin-Pike-
Including the cities of Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
154 PM EDT Wed May 24 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are likely into this evening. Storms that develop
will have the potential to produce damaging winds, large hail, and
isolated tornadoes. In addition, locally heavy rainfall may lead
to some instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible Friday evening, Saturday afternoon through
early Monday morning, and Tuesday afternoon through evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of storm damage,
large hail, or flooding.

DJ/GREIF

In the hours before

Special weather statement, May 24, 1:04 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
104 PM EDT WED MAY 24 2017

KYZ088-118-241730-
Harlan-Letcher-
104 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARLAN AND WESTERN
LETCHER COUNTIES...

At 103 PM EDT, a strong thunderstorm was located over Lejunior, or 14
miles east of Harlan, moving northeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Whitesburg, Cumberland, Lynch, Benham, Oscaloosa, Van, Dizney,
Louellen, Premium, Trailer, Lewis Creek, Gilley, Ermine, Clutts,
Shields, Maggard, Clover, Whitco, Pine Mountain and Hot Spot.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3680 8311 3695 8321 3701 8313 3700 8310
      3702 8306 3703 8305 3705 8307 3707 8305
      3721 8286 3705 8272 3698 8287 3693 8286
      3688 8289 3685 8301 3685 8307 3683 8310
TIME...MOT...LOC 1703Z 236DEG 30KT 3692 8307

JMW
Special weather statement, May 24, 1:07 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
107 PM EDT WED MAY 24 2017

KYZ110-113-120-241730-
Floyd-Pike-Knott-
107 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KNOTT...EASTERN
FLOYD AND NORTHWESTERN PIKE COUNTIES...

At 107 PM EDT, a strong thunderstorm was located over Hi Hat, or 12
miles west of Pikeville, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pikeville, Coal Run Village, Wheelwright, Wayland, East McDowell,
Melvin, Meta, Raven, Endicott, Coal Run, Hi Hat, Zebulon, Aluba,
McDowell, Piso, Betsy Layne, Burton, Ivel, Honaker and Beaver.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3730 8273 3739 8284 3771 8262 3771 8261
      3770 8257 3769 8256 3769 8254 3755 8232
TIME...MOT...LOC 1707Z 219DEG 24KT 3741 8272

JMW
Special weather statement, May 24, 1:12 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
112 PM EDT WED MAY 24 2017

KYZ120-241745-
Pike-
112 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIKE COUNTY...

At 112 PM EDT, a strong thunderstorm was located over Coleman, or 11
miles north of Breaks Interstate, moving north at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jamboree, Toonerville, Majestic, Coleman, Hardy, Board Tree,
Mouthcard, Phelps, Biggs, Fedscreek and Edgarton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3736 8222 3739 8231 3765 8224 3764 8222
      3762 8221 3763 8218 3762 8218 3761 8216
      3759 8216 3759 8213 3758 8213 3757 8214
      3755 8213 3756 8208 3754 8206 3755 8204
TIME...MOT...LOC 1712Z 196DEG 23KT 3745 8222

JMW
Special weather statement, May 24, 1:28 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
128 PM EDT WED MAY 24 2017

KYZ088-110-113-115-118>120-241800-
Perry-Martin-Floyd-Pike-Knott-Harlan-Letcher-
128 PM EDT WED MAY 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARLAN...
MARTIN...LETCHER...EAST CENTRAL PERRY...KNOTT...FLOYD AND PIKE
COUNTIES...

At 127 PM EDT, strong thunderstorms were clustered over Pikeville,
moving north at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pikeville, Prestonsburg, Whitesburg, Hindman, Letcher, Estill, Bath,
Cumberland, Jenkins, Coal Run Village, Elkhorn City, Wheelwright,
Fleming-Neon, Lynch, Martin, Pippa Passes, Benham, Forest Hills,
Wayland and Vicco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
      3690 8287 3687 8292 3688 8292 3724 8315
      3791 8245 3781 8240 3776 8231 3774 8233
      3767 8229 3762 8221 3765 8218 3755 8213
      3753 8205 3754 8197 3753 8198
TIME...MOT...LOC 1727Z 196DEG 17KT 3746 8251

JMW
Special weather statement, May 24, 2:01 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
201 PM EDT WED MAY 24 2017

KYZ110-113-118>120-241830-
Martin-Floyd-Pike-Knott-Letcher-
201 PM EDT WED MAY 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
EASTERN LETCHER...EAST CENTRAL KNOTT...SOUTHEASTERN FLOYD AND PIKE
COUNTIES...

At 200 PM EDT, strong thunderstorms were clustered over Pike and
Letcher counties, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pikeville, Whitesburg, Jenkins, Coal Run Village, Elkhorn City,
Wheelwright, Fleming-Neon, Forest Hills, Warfield, Meta, Jamboree,
Pilgrim, Colly, Garden Village, McDowell, Piso, Sergent, Blue Moon,
Osborn and Jarad.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
      3701 8279 3738 8283 3789 8243 3781 8240
      3776 8231 3774 8233 3767 8229 3762 8221
      3765 8218 3762 8218 3755 8213 3756 8208
      3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 1800Z 224DEG 26KT 3749 8254

JMW
Special weather statement, May 24, 2:29 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
229 PM EDT WED MAY 24 2017

KYZ110-119-120-241930-
Martin-Floyd-Pike-
229 PM EDT WED MAY 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
SOUTHEASTERN FLOYD AND PIKE COUNTIES...

At 229 PM EDT, strong thunderstorms were clustered over Shelby Gap,
or 7 miles northwest of Clintwood, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pikeville, Coal Run Village, Elkhorn City, Wheelwright, Forest Hills,
Huddy, Meta, Jamboree, Fishtrap Lake, Garden Village, Beefhide, Piso,
Toonerville, Dorton, Buckhorn Hollow, Osborn, Jarad, Woodman, Biggs
and Threeforks.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A tornado watch remains in effect until 800 PM EDT for southeastern
Kentucky.

LAT...LON 3727 8236 3720 8257 3731 8273 3781 8240
      3776 8231 3774 8233 3767 8229 3762 8221
      3763 8219 3765 8218 3762 8218 3755 8213
      3756 8208 3753 8205 3755 8204 3754 8197
TIME...MOT...LOC 1829Z 241DEG 19KT 3724 8252

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:52 AM EDTSpecial Weather StatementJKLBell23 min
May 24, 12:17 PM EDTSpecial Weather StatementJKLHarlan28 min
May 24, 12:39 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry23 min
May 24, 1:04 PM EDTSpecial Weather StatementJKLLetcher26 min
May 24, 1:07 PM EDTSpecial Weather StatementJKLFloyd23 min
May 24, 1:12 PM EDTSpecial Weather StatementJKLPike33 min
May 24, 1:28 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Martin, Pike32 min
May 24, 1:38 PM EDTSevere Thunderstorm WarningJKLMartin, Pike37 min
May 24, 1:56 PM EDTSevere Thunderstorm WarningJKLPike34 min
May 24, 2:01 PM EDTSpecial Weather StatementJKLPike29 min
May 24, 2:28 PM EDTSevere Thunderstorm WarningJKLPike18 min
May 24, 2:29 PM EDTSpecial Weather StatementJKLPike61 min
May 24, 2:33 PM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 24, 2:57 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike3 hr
May 24, 3:02 PM EDTSpecial Weather StatementJKLPulaski43 min
May 24, 3:30 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle60 min
May 24, 4:08 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Rockcastle52 min
May 24, 4:23 PM EDTTornado WarningJKLEstill, Jackson, Rockcastle37 min
May 24, 4:57 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell33 min
May 24, 5:28 PM EDTSpecial Weather StatementJKLMenifee, Powell47 min
May 24, 6:09 PM EDTSpecial Weather StatementJKLElliott, Rowan66 min
May 24, 6:34 PM EDTTornado WarningJKLRowan26 min
May 24, 7:20 PM EDTSpecial Weather StatementJKLElliott25 min

Nearby

Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.